MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Intraocular Pressure Increased (1937); Visual Impairment (2138); Eye Pain (4467)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A optician reported that after one day of an intraocular lens (iol) implant procedure the patient experienced headache, eye pain and had tension post-op 54 mmhg.Hcp performed a pressure relief via paracentesis and later explanted the iol.Additional information was requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received.Patient diagnosis with eye pressure elevation and myopia.The events outcome was unchanged.Due to events unscheduled medical treatment pars plana vitrectomy was performed.As per health care professional cause of event was flat anterior chamber.Flat anterior chamber was there due to strabismus surgery at patient age 5.
 
Additional Manufacturer Narrative
The product was returned for analysis.Iol case returned opened in an unknown sealed peel pouch, adhered to unknown blister tray.A significant amount of solution is dried on both surfaces of the optic and haptics.Both haptics are intact.The optic is torn/split-cut and scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint "explantation due to tension ".The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on both surfaces of the optic and haptics.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.All product and batch history records are quality reviewed prior to product release.There have been no other complaints for this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12388495
Report Number9612169-2021-00179
Device Sequence Number3476118
Product Code MJP
UDI-Device Identifier00380652250023
UDI-Public00380652250023
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.265
Device Lot Number21260282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/27/2021
11/15/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date09/21/2021
11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE C; MONARCH IOL INJECTOR, UNSPECIFIED; Z HYALIN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale